I had exactly the same problem especially at night, terrible leg cramps even charlie horses. Told my Doc. he prescribed Baclofen (muscle relaxer) really seems to help. I
can take up to 8/day. Find I really need them PM.
I'm pretty sure I have had it too. I thought it was a reaction to caffeine, but cutting down never changed it. Only bothered me after 5-6 mos.of TX when I was sleeping less from just being on the riba for so long. While I'd be waiting to fall asleep, My ankles would just feel weird. A bit like when you're a kid and crack your knuckles (why do kids do such dumb things) and then felt like you needed to crack them if you didn't for a while. If I'd lie there, rotate my ankles or bend my legs to get more comfortable and if I'd wait long enough it would go away. I was awake anyway.
I never dealt with this before and last night I woke myself up several times like with a spasm, but painless. On a whim I googled RLS and found that the creepy crawly anxious feelings I sometimes get at night are similar...and I'd been thinking they were anxiety/panic attacks where I just have to get up and walk it off. It's not painful but a MOST uncomfortable feeling.
My husband has some version of RLS. Since he's one of those I'd-rather-crawl-off-to-the-hills-and-die types, he's never had a proper diagnosis. Also, it doesn't seem to bother him, but he jerks the bed with the leg spasms and that makes it really hard for me to go back to sleep when I have to wake up and take my pills.
Finally I had had enough.
In my guise as Dr. GreatBird, I googled and found the soap bar trick. Explaining it to him was the hardest part because he thought I was nuts. However, it has worked. Even Snopes isn't sure what to think of it. Here's their entry:
i have had restless leg syndrome for years, i try to eat bananna's everyday, i think they said it's a shortage of potassium. it is worse now since i am on tx. i put a bar of soap under my sheet and maybe it's all in my mind but it really does seem to help, that is one of the most uncomfortable feelings in this world along with the insane itching, the sores in mouth, and not being as energetic as i am used to being.....
I have always had RLS (runs in my family). I've had it before they even had a name for it. We called it twitchy legs. Unrelated, but I have also had severe muscle cramps over the years.
But, since being on tx, I seem to get the RLS worse and more often. If I'm sitting, I have to stand up. If I'm driving I actually start rubbing my legs - this is the worst time to have it - you are stuck! If I'm sleeping, I get up, eat or dring something, turn the TV on, move around then go back to bed.
I've been taking benedryl at night - seems to keep me asleep.
I had a car pool buddy once and I told him about it - just in case I started acting weird, rubbing my legs and lifting my legs on the seat. I wanted to prepare him. It never happened but I can just imagine....
And here I was thinking maybe he was almost kicking me out of bed most nights because I'd started smelling funny to him on tx or sumthin -- in the end, the solution might still just be a bar of soap. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.